Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 225, NWS Wakefield, VA

September 1, 20215 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 2021, 3:36 PM EDT for 5 counties in Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 3:36 PM EDT (19:36 UTC)
Expired
Sep 1, 2021, 4:30 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gloucester County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:00 PM EDTTSTM WND DMG2 Nw Christ Church, VATREE BRANCHES DOWN ON POWER LINES NEAR MORAN CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 11:46 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

463 
WUUS51 KAKQ 011936
SVRAKQ
VAC073-103-119-133-159-012030-
/O.NEW.KAKQ.SV.W.0225.210901T1936Z-210901T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
336 PM EDT Wed Sep 1 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Gloucester County in southeastern Virginia...
  Middlesex County in eastern Virginia...
  Northumberland County in eastern Virginia...
  Southeastern Richmond County in east central Virginia...
  Lancaster County in eastern Virginia...

* Until 430 PM EDT.

* At 335 PM EDT, a severe thunderstorm was located near Glenns, or 
  near Urbanna, moving northeast at 50 mph. A 56 mph wind gust was 
  reported at Jamestown at 315 pm. 

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near...
  Urbanna around 340 PM EDT.
  White Stone around 345 PM EDT.
  Kilmarnock and Lancaster around 355 PM EDT.
  Wicomico Church around 400 PM EDT.
  Fair Port and Heathsville around 405 PM EDT.

Other locations impacted by this severe thunderstorm include Byrdton,
Lottsburg, Regina, Mollusk, Senora, Avalon, Brook Vale, Nuttsville,
Harmony Village and Bertrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

&&

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7620 3775 7625 3770 7625
      3753 7640 3754 7641 3751 7641 3751 7644
      3750 7644 3758 7666 3760 7665 3762 7668
      3802 7651
TIME...MOT...LOC 1935Z 203DEG 42KT 3755 7654 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
3 follow-up statements
238 
WWUS51 KAKQ 011952
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
352 PM EDT Wed Sep 1 2021

VAC073-012001-
/O.CAN.KAKQ.SV.W.0225.000000T0000Z-210901T2030Z/
Gloucester VA-
352 PM EDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLOUCESTER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7621 3775 7625 3770 7625
      3753 7640 3754 7641 3752 7641 3761 7651
      3760 7666 3762 7668 3802 7651
TIME...MOT...LOC 1951Z 201DEG 42KT 3769 7668 3773 7647 3756 7634 

$$

VAC103-119-133-159-012030-
/O.CON.KAKQ.SV.W.0225.000000T0000Z-210901T2030Z/
Middlesex VA-Northumberland VA-Richmond VA-Lancaster VA-
352 PM EDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN RICHMOND AND
LANCASTER COUNTIES...

At 351 PM EDT, severe thunderstorms were located along a line
extending from Church View to near Lancaster to Deltaville, moving
north at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe storms will be near...
  Kilmarnock and Lancaster around 355 PM EDT.
  Wicomico Church around 400 PM EDT.
  Robley around 405 PM EDT.
  Fair Port and Heathsville around 415 PM EDT.
  Lewisetta around 420 PM EDT.

Other locations impacted by these severe thunderstorms include
Byrdton, Lottsburg, Regina, Mollusk, Senora, Avalon, Brook Vale,
Nuttsville, Bertrand and Reedville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7621 3775 7625 3770 7625
      3753 7640 3754 7641 3752 7641 3761 7651
      3760 7666 3762 7668 3802 7651
TIME...MOT...LOC 1951Z 201DEG 42KT 3769 7668 3773 7647 3756 7634 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
611 
WWUS51 KAKQ 012013
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
413 PM EDT Wed Sep 1 2021

VAC103-119-159-012022-
/O.CAN.KAKQ.SV.W.0225.000000T0000Z-210901T2030Z/
Middlesex VA-Richmond VA-Lancaster VA-
413 PM EDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX...
SOUTHEASTERN RICHMOND AND LANCASTER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7621 3774 7625 3766 7628
      3776 7637 3777 7637 3783 7643 3782 7644
      3787 7655 3789 7654 3793 7655 3802 7651
TIME...MOT...LOC 2012Z 202DEG 42KT 3803 7656 3795 7635 3774 7625 

$$

VAC133-012030-
/O.CON.KAKQ.SV.W.0225.000000T0000Z-210901T2030Z/
Northumberland VA-
413 PM EDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHUMBERLAND COUNTY...

At 412 PM EDT, severe thunderstorms were located along a line
extending from Kinsale to 6 miles east of Heathsville to 6 miles
south of Fair Port, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe thunderstorms will remain over mainly rural areas of
Northumberland County, including the following locations...
Lottsburg, Avalon, Reedville, Lilian, Hull Neck, Edwardsville,
Howland, Fleeton, Opheila and Middletons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7621 3774 7625 3766 7628
      3776 7637 3777 7637 3783 7643 3782 7644
      3787 7655 3789 7654 3793 7655 3802 7651
TIME...MOT...LOC 2012Z 202DEG 42KT 3803 7656 3795 7635 3774 7625 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
317 
WWUS51 KAKQ 012028
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
428 PM EDT Wed Sep 1 2021

VAC133-012038-
/O.EXP.KAKQ.SV.W.0225.000000T0000Z-210901T2030Z/
Northumberland VA-
428 PM EDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHUMBERLAND COUNTY WILL
EXPIRE AT 430 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7621 3774 7625 3766 7628
      3776 7637 3777 7637 3783 7643 3782 7644
      3787 7655 3789 7654 3793 7655 3802 7651
TIME...MOT...LOC 2028Z 203DEG 42KT 3820 7647 3812 7626 3791 7616 

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:11 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 1, 3:11 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
311 PM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnant low of Ida will track by north of the local area
this evening then push off the coast tonight. High pressure
builds in from the north Thursday through Saturday. A weak front
crosses the mid-Atlantic region late Sunday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 310 PM EDT Wednesday...

Its been an interesting afternoon thus far. Convection certain
less intense overall than back in Ivan (2004). There appears to
be limiting factors for widespread SVR. The remnants of IDA
continue to weaken while opening up tracking by N of the FA.
Also...LCL heights having difficulty lowering below 750-1000 ft
(prefer to have them aob 500 ft for TORs). Right now...the
strongest shear is shifting NE to areas from the nrn neck in VA
to the lower MD ern shore...that will likely be the area to
watch the next couple/few hours. Elsw (esp inland)...overall low
level flow turning more SSW and it will likely be difficult to
sustain any spinning from cells for TORs.

Trough aloft and trailing cold front will be progressing E from
the higher terrain this evening/tonight. Accompanying that will
be an area of SHRAs and psbl embedded (ISOLD) tstms. Winds will
be shifting from SSW to NW (and be gusty) overnight after passage.
Clearing may begin at least over wrn/central VA locations by
late tonight. Lows in the l-m60s W to around 70F along coastal
SE VA-NE NC.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 230 PM EDT Wednesday...

A drier/cooler period of wx for Thu-Sat. Keeping clouds/low CHC PoPs
along the coast early Thu morning...OTW clearing out/becoming mostly
sunny (lastly over coastal SE VA-NE NC) Thu. Gusty NNE winds...highest
at the coast...slowly waning in the afternoon. Mostly clear nights/mostly
sunny days Thu night-Sat. Lows Thu night/Fri night mainly in the m-u50s
along/W of I 95 and interior lower MD ern shore...and the l-m60s elsw.
Highs Fri in the u70s to around 80F...Highs Sat in the l80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 155 PM EDT Wednesday...

Sfc hi pres drifts farther off the coast Sat night resulting in
the development of a SSW low level flow. A quickly moving cold
front in zonal flow aloft will be crossing the region late Sun
w/ a weak/trailing sfc lo tracking through the Carolinas into
Mon morning. Will continue w/ periods of clouds and lo CHC PoPs.
Dry wx returns for Mon afternoon-Tue w/ temperatures near to just
above seasonal normals. A stronger system in WNW aloft is forecast
to cross the region Tue night or Wed.

Lows Sat night in the l-m60s...except the u60s along the coast.
Highs Sun in the l-m80s. Lows Sun night in the l-m60s W to the
l70s along coastal SE VA-NE NC. Highs Mon in the l-m80s N to the
m-u80s S. Lows Mon night in the l60s W to the l70s along
coastal SE VA-NE NC. Highs Tue in the m-u80s. Highs Wed in the
l-m80s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...

VRB VFR CIGS through this evening w/ potential flight restrictions
(due to brief IFR/MVFR CIGS/VSBYS in tstms) and gusty SSW winds
to 20-30 kt. Highest PROB for tstms at SBY. SCT-numerous
SHRAS/tstms tapering W-E across the FA through about 02-04Z/02.
Winds shift to the W-NW behind a cold front after 06Z/02.
Dry/VFR conditions return Thu through the upcoming weekend. NNE
winds will be a bit gusty near the coast Thurs into early Fri.

&&

.MARINE...
As of 430 AM EDT Wednesday...

Early this morning, TD Ida was centered near extrm SW VA. Winds
were SSW 5-15 kt over the waters, with waves 1-2 ft and seas
2-3 ft. The storm will track NE today into tonight toward the
srn New England coast (remaining NW or N of our CWA). S winds
will increase to 15-25 kt this aftn into this evening, with
20-25 kt sustained winds possible in the bay and 25-30 kt
in the coastal waters. The highest gale gusts (35 kt) probs are
40-75% over the coastal waters from this aftn into early tonight.
So, have decided to go with a Gale Warning from Fenwick Island
to Cape Charles Light from 100 PM this aftn until 100 AM
tonight. Could have a few gale gusts over the srn two coastal
waters, but decided to have a SCA for those zones. Otherwise,
Will have SCA's for the remainder of the waters starting at 100
PM this aftn, then lasting into Thu evening/through Thu night,
due to the strong SSW winds this aftn into this evening,
followed by NW or N winds (substantially drier and cooler
airmass) behind the storm and high pressure building into the
area.

Waves will build to 2-4 ft later this aftn with the potential
for 3-5 ft waves (highest N) in the Ches Bay tonight. 2-4 ft
waves will continue during the northerly surge on Thu before
falling to 1-3 ft by sunrise on Fri. Offshore, seas will build
to 4-7 ft S and 5-8 ft N by tonight. Seas will subside along
with the winds late Thu night and Fri. Much nicer conditions
are expected this weekend with high pressure building into the
region.

A Moderate Rip current risk is expected today with a High Risk
of rip currents for all beaches on Thu.

&&

.TIDES/COASTAL FLOODING...
As of 430 AM EDT Wednesday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head/Crisfield MD and
Lewisetta VA with the high tide cycle tonight. Some additional
nuisance (potentially approaching minor thresholds) flooding in
the middle and lower Bay into Thu morning.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for ANZ633-
     635>638.
     Gale Warning until 1 AM EDT Thursday for ANZ630>632-634-650-
     652-654-656-658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RHR/TMG
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1155 AM EDT Wed Sep 1 2021

MDZ021>024-NCZ012>014-VAZ062-064-068-069-075>078-080>090-092-093-
095>097-509>525-021600-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Dinwiddie-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1155 AM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and a couple of tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ015>017-030>032-VAZ048-060-061-065>067-079-021600-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-
Brunswick-
1155 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding and
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ098>100-021600-
Maryland Beaches-Virginia Beach-Accomack-Northampton-
1155 AM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   MODERATE RIP CURRENT RISK.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and a couple of tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-021600-
Eastern Currituck-
1155 AM EDT Wed Sep 1 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

The remnants of Tropical Cyclone Ida will pass by north of the
region this afternoon and evening. The trailing cold front will push
off the coast overnight. Showers and thunderstorms associated with
this system could produce localized instances flash flooding.
Isolated severe storms and an isolated tornado will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 12:26 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1226 PM EDT Wed Sep 1 2021

VAZ064-011715-
Caroline VA-
1226 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of Caroline County
through 115 PM EDT...

At 1226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Dominion, or 8 miles south of Milford, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Golansville, Villboro, Burruss Corner, Guinea, Corbin,
Woodford and Penola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.

&&

LAT...LON 3825 7725 3824 7723 3823 7725 3819 7725
      3819 7723 3820 7722 3817 7718 3817 7713
      3814 7712 3781 7739 3783 7743 3786 7742
      3789 7745 3788 7748 3792 7754 3821 7741
      3825 7735 3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 1626Z 203DEG 32KT 3791 7742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Rogers
Special weather statement, Sep 1, 12:39 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1239 PM EDT Wed Sep 1 2021

VAZ075-011700-
Westmoreland VA-
1239 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern
Westmoreland County through 100 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonial Beach, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colonial Beach, Oak Grove, Potomac Beach and Potomac Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for east central
Virginia.

&&

LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
      3818 7688 3810 7694 3814 7705 3817 7706
      3818 7705 3826 7705 3826 7703 3827 7703
      3828 7698
TIME...MOT...LOC 1639Z 203DEG 32KT 3821 7701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Rogers
Local storm report, Sep 1, 12:41 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     FUNNEL CLOUD     1 SW PETERSBURG NATIONA 37.22N 77.37W
09/01/2021                   CITY OF PETERSBURG VA   NWS EMPLOYEE

            FUNNEL CLOUD REPORTED NEAR US 460 IN
            PETERSBURG.

&&

APM
Special weather statement, Sep 1, 1:39 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
139 PM EDT Wed Sep 1 2021

VAZ075>077-083-085-518>522-011830-
Western King and Queen VA-New Kent VA-Middlesex VA-Richmond VA-
Northumberland VA-Westmoreland VA-Eastern King William VA-
Western Essex VA-Eastern Essex VA-Eastern King and Queen VA-
139 PM EDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of central King and
Queen, northwestern Middlesex, northwestern Northumberland, Richmond,
central New Kent, southeastern Westmoreland, southeastern King
William and southeastern Essex Counties through 230 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Stephens Church to near Providence
Forge. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Saint Stephens Church and Millers Tavern around 145 PM EDT.
  Tappahannock around 150 PM EDT.
  King And Queen Court House and Little Plymouth around 200 PM EDT.
  Newland and Stevensville around 205 PM EDT.
  Montross around 210 PM EDT.
  Center Cross around 215 PM EDT.
  Sharps and Dunnsville around 220 PM EDT.
  Farnham around 225 PM EDT.

Other locations impacted by these storms include Currioman Landing,
Threeway, Upright, Mount Holly, Ino, Cohoke, Dragonville, Rose
Garden, Biscoe and Stratford Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for eastern and
east central Virginia.

&&

LAT...LON 3800 7650 3740 7696 3742 7697 3742 7700
      3770 7705 3772 7702 3774 7706 3783 7707
      3816 7684 3817 7676
TIME...MOT...LOC 1739Z 203DEG 41KT 3780 7701 3742 7698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

ALB
Local storm report, Sep 1, 2:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     3 WNW PENOLA            37.98N 77.42W
09/01/2021                   CAROLINE           VA   PUBLIC

            LARGE TREE LIMBS DOWNED ALONG VA-207 ROGERS
            CLARK BLVD.

&&

05
Local storm report, Sep 1, 3:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
309 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     FAIR PORT               37.83N 76.29W
09/01/2021                   NORTHUMBERLAND     VA   PUBLIC

            NUMEROUS TREES DOWN.

&&

APM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 12:10 AM EDTSpecial Weather StatementAKQLouisa20 min
Sep 1, 3:56 AM EDTGale WarningAKQ21 hr
Sep 1, 3:56 AM EDTSmall Craft AdvisoryAKQ42 hr
Sep 1, 10:45 AM EDTSpecial Weather StatementAKQBrunswick60 min
Sep 1, 10:45 AM EDTSpecial Weather StatementAKQBrunswick60 min
Sep 1, 12:18 PM EDTSpecial Weather StatementAKQHenrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg57 min
Sep 1, 12:26 PM EDTSpecial Weather StatementAKQCaroline49 min
Sep 1, 12:32 PM EDTTornado WarningAKQChesterfield, Prince George, City of Hopewell, City of Petersburg28 min
Sep 1, 12:39 PM EDTSpecial Weather StatementAKQWestmoreland21 min
Sep 1, 12:41 PM EDTTornado WarningAKQCaroline, Essex34 min
Sep 1, 12:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex53 min
Sep 1, 1:05 PM EDTTornado WarningAKQCaroline10 min
Sep 1, 1:31 PM EDTSpecial Marine WarningAKQ45 min
Sep 1, 1:37 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland38 min
Sep 1, 1:39 PM EDTSpecial Weather StatementAKQEssex, King and Queen, New Kent, Richmond, Westmoreland51 min
Sep 1, 1:41 PM EDTSpecial Marine WarningAKQ34 min
Sep 1, 1:47 PM EDTTornado WarningAKQWestmoreland13 min
Sep 1, 2:14 PM EDTSpecial Marine WarningAKQ46 min
Sep 1, 2:27 PM EDTTornado WarningAKQLancaster, Middlesex, Northumberland, Richmond36 min
Sep 1, 3:00 PM EDTSpecial Marine WarningAKQ42 min
Sep 1, 3:06 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, York, City of Williamsburg39 min
Sep 1, 3:23 PM EDTTornado WarningAKQNorthumberland16 min
Sep 1, 3:36 PM EDTSpecial Marine WarningAKQ54 min
Sep 1, 4:07 PM EDTBeach Hazards StatementAKQAccomack, Northampton, City of Virginia Beach28 hr
Sep 1, 4:07 PM EDTCoastal Flood AdvisoryAKQAccomack, Lancaster, Northumberland12 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.